This is page 1 of 1 (This thread has 19 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
I have been suffering with severe PMT for the last six months or so. I kept a diary for a few months and it was basically 1 week of feeling ok and 3 weeks of hell. I went to my GP a few weeks back and she asked for a full blood count to check my thyroid and General health. The tests have come back all fine except for vitamin D deficiency. She has prescribed Fultium D 800 IU which I am to take once a day. I was wondering if anyone has experienced vitamin d deficiency and has side effects of severe PMT? Also I have suffer from anxiety but mostly have it under control however over the last few weeks I am really struggling. Is this a symptom of vitamin d deficiency? It's probably just my health anxiety. Final question, does anyone know how long supplements take to work? BTW I know I should have asked my GP these questions.
Thanks for the reply and for the link, I'll have a read this evening. So 800IU is a low dose? I wonder if it will take longer for me to feel better? I'm to go back next month so I'll ask her then. Thanks again.
I'm no expert but what I've read sunlight gets you vit D in a much better way than pills do. In the summer get outside every day with no sun cream but don't burn, with very few clothes on for about 20 mins which stocks up vit D levels for winter (I do this) . Where possibly have a winter holiday in the sun if you can.
I definitely need to improve my diet so starting after Christmas I'll make sure I have fish, green veg, eggs etc. Not very much I can do about sunlight in winter in NW England. I'm outside for at least 2 hours a day during the week so in the summer I should be ok but there's very little sun around at the moment. Winter holiday just isn't a possibility. Thank for the information.
I am not sure about 'ig' The mix of units around is confusing.
I have been taking these, which are 25ug. I understand that taking these for 12 weeks will bring my levels up to a good level (over 50?) and thereafter, 5ug is enough to keep it level.
I had a lot of pain in my joints, which may have been due to the progestogen in my pills or due to this. I changed the pills shortly before I started the vit D3 and the pain gradually eased each month. After 6 weeks, I felt significantly better, not just the joints, but happier and with a bit more energy (or happier about the energy I have ). I am not usually a supplement-taking person, but am very pleased with the results.
I will be getting a bikini for the first time in 21 years this summer (but will not be going beyond the patio in it ).
DayLillie if I understand the measurement correctly the ones you take from sainsburys are stronger than the ones I have been presribed and a lot cheaper I guess I can move on to them once I've used all the ones I have here. My GP said there is a supplement that you only take once a week but she was worried I might forget to take it i'm glad that you are feeling better, I do have aches and pains but just put that down to being overweight and unfit. GP also presribed at least an hour a week doing something just for me.
I have been taking Vit d for years at first i didn't notice much difference, however after a long stay in hospital a friend of mine replaced the ones i was taking with some top quality vitamins and these were d3 the other ones were d2, Wow what a difference, i just felt much lighter in my moods. I don't know what the difference between d2 and d3 is but it made a difference for me. I have also been giving them to my mum who has been very down after being diagnosed with terminal cancer and she has brightened up as well. I think you also need vitamin d to adsorb calcium so its needed for bones etc. Make sure its a good quality vitamin and if you are very deficient take quite a high dose. (obviously read the label)
I have had a severe deficiency at 14. It can make you feel awful beyond awful. It wasn't until i was given firstly an injection thwt I realised how ill I felt. I now take a prescrition supplement for life. Recently my levels dropped again but not as badly and had to have a second med for it to bring levels up.